Thunderstorm Wind, Cherokee
- When
- August 22, 5:20 PM CST
- Where
- Cherokee County, 5 mi NW of Rusk
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.850, -95.217
Several trees downed in Dialville.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 22, 2:20 PM CST, 3 hours earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
320 PM CDT MON AUG 22 2005
.DISCUSSION...
UNOFFICIALLY 104 DEGREES IN SHREVEPORT TODAY BREAKS THE OLD RECORD OF
103 DEGREES SET IN 1980. FOR THE THIRD STRAIGHT DAY...MANY OF OUR
OBSERVING SITES HAVE HIT AND SURPASSED THE 100 DEGREE MARK WITH HEAT
INDEX VALUES ABOVE 105 DEGREES APPROACHING 110. DO NOT FORESEE MUCH
IN THE WAY OF CHANGE ON TUESDAY AS 850MB TEMPS SUGGEST ANOTHER HOT
DAY DESPITE WHAT MOS TEMPS SAY. HAVE GONE CLOSER TO NAM 2M TEMPS
WHICH HAVE PRETTY MUCH PEGGED TODAYS TEMPERATURES. HEAT ADVISORY
REMAINS IN PLACE AREAWIDE FOR TUESDAY.
ISOLATED STRONG/SEVERE THUNDERSTORMS HAVE ERUPTED WITH STRONG
DOWNBURST WINDS LIKELY AS STORM CORES ARE VERY HIGH WITH SUCH WARM
TEMPERATURES NEAR THE SURFACE. THIS WILL CONTINUE TO BE POSSIBLE
THROUGH THE EVENING AS STORMS FEED OFF EACH OTHER AND NEW STORMS
DEVELOP OFF OF RESULTING OUTFLOW BOUNDARIES. KEPT POP WORDING
EVENING ONLY ALONG AND SOUTH OF THE I-20 CORRIDOR BUT KEPT SLIGHT
CHANCE POPS GOING FOR MOST OF THE NIGHT FURTHER NORTH WHERE OVERNIGHT
CONVECTION MAY BE POSSIBLE DUE TO SHORTWAVE INTERACTION.
LOW LEVEL THICKNESSES PROGS DO SUGGEST SOME SLIGHT MODERATION OF THE
CURRENT AIRMASS BY THURSDAY INTO NEXT WEEKEND AND HAVE THUS BROUGHT
TEMPS BACK CLOSER TO MOS BUT STILL SLIGHTLY ABOVE NORMAL FOR LATE
AUGUST. POPS LOOK SLIM THROUGHOUT THE FORECAST CYCLE...EXCEPT FOR
SCATTERED CONVECTION ON WEDNESDAY AND THURSDAY WITH HIGHER PRECIPITABLE
WATER AND LESS CONVECTIVE INHIBITION.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 77 103 77 100 / 20 10 10 10
MLU 74 98 75 96 / 20 20 20 30
DEQ 72 102 72 100 / 20 20 20 10
TXK 76 103 77 100 / 20 20 20 10
ELD 73 102 75 100 / 20 20 20 30
TYR 76 100 76 98 / 20 10 10 10
GGG 76 101 75 100 / 20 10 10 10
LFK 76 100 75 98 / 20 10 10 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...HEAT ADVISORY FROM NOON TUESDAY TO 7 PM TUESDAY FOR THE
FOLLOWING ZONES:
COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE
RIVER...MILLER...NEVADA...SEVIER...AND UNION AR.
LA...HEAT ADVISORY FROM NOON TUESDAY TO 7 PM TUESDAY FOR THE
FOLLOWING ZONES:
BIENVILLE...BOSSIER...CADDO...CALDWELL...CLAIBORNE...DE
SOTO...GRANT...JACKSON...LA
SALLE...LINCOLN...NATCHITOCHES...OUACHITA...RED
RIVER...SABINE LA...UNION LA...WEBSTER...AND WINN.
OK...HEAT ADVISORY FROM NOON TUESDAY TO 7 PM TUESDAY FOR THE
FOLLOWING ZONES: AND MCCURTAIN.
TX...HEAT ADVISORY FROM NOON TUESDAY TO 7 PM TUESDAY FOR THE
FOLLOWING ZONES:
ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...RED
RIVER...RUSK...SABINE TX...SAN
AUGUSTINE...SHELBY...SMITH...TITUS...UPSHUR...AND WOOD.
&&
13HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT MON AUG 22 2005 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-231100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT MON AUG 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... A BROAD AND PERSISTENT UPPER LEVEL RIDGE OF HIGH PRESSURE OVER THE FOUR STATE AREA...WILL RESULT IN AFTERNOON TEMPERATURES FROM THE UPPER 90S TO NEAR 102 DEGREES. THIS WILL RESULT IN HEAT INDICES BETWEEN 105 AND 110 DEGREES. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. AN ISOLATED LATE AFTERNOON SHOWER OR THUNDERSTORM COULD BRING RELIEF FROM THE HEAT...BUT MOST AREAS WILL REMAIN RAIN FREE. CHILDREN...THE ELDERLY...AND PEOPLE WITH CHRONIC AILMENTS ARE USUALLY THE FIRST TO SUFFER FROM THE HEAT. HEAT EXHAUSTION...HEAT CRAMPS...OR IN EXTREME CASES...HEAT STROKE MAY RESULT FROM PROLONGED EXPOSURE TO THESE CONDITIONS. FRIENDS...RELATIVES...OR NEIGHBORS SHOULD ESPECIALLY CHECK ON PEOPLE THEY THINK MIGHT BE AT RISK. IN ADDITION TO THE HOT TEMPERATURES...ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE REGION THIS AFTERNOON AND EVENING. ANY ISOLATED STRONG THUNDERSTORMS WILL HAVE THE CAPABILITY TO PRODUCE STRONG AND DAMAGING WIND GUSTS ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.... NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. 13
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
319 PM CDT MON AUG 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0252 PM HAIL 4 S CENTER 31.74N 94.18W
08/22/2005 0.88 INCH SHELBY TX BROADCAST MEDIA
REPORTED BY KTRE IN LUFKIN
0255 PM TSTM WND DMG 8 E CENTER 31.79N 94.04W
08/22/2005 SHELBY TX CO-OP OBSERVER
TREES DOWN ON HIGHWAY 417 THREE MILES EAST OF
SHELBYVILLE.
&&
MDUPLANTThe Shreveport radar (KSHV), 146 km away, was scanning. The volume nearest the first event began at 23:21 UTC.
1 thunderstorm wind. Local standard time, as filed.
Several trees downed in Dialville.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5482028.